Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 260, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 29, 2006, 2:14 PM EDT for Berks County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2006, 2:14 PM EDT (18:14 UTC)
- Expired
- Aug 29, 2006, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 137 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 1:52 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 291815 SVRPHI PAC011-291915- /O.NEW.KPHI.SV.W.0260.060829T1814Z-060829T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 214 PM EDT TUE AUG 29 2006 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERKS COUNTY IN EASTERN PENNSYLVANIA * UNTIL 315 PM EDT * AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF BIRDSBORO...OR ABOUT 10 MILES SOUTHWEST OF READING... AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIRDSBORO BY 255 PM EDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TORRENTIAL DOWNPOURS AND POOR DRAINAGE FLOODING WILL OCCUR. LAT...LON 4027 7612 4017 7588 4032 7565 4033 7607 $$ TFG
1 follow-up statement
000 WWUS51 KPHI 291841 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 240 PM EDT TUE AUG 29 2006 PAC011-291915- /O.CON.KPHI.SV.W.0260.000000T0000Z-060829T1915Z/ BERKS PA- 240 PM EDT TUE AUG 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR SOUTH CENTRAL BERKS COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLYING HILLS...OR ABOUT 6 MILES SOUTHWEST OF READING... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FLYING HILLS BY 245 PM EDT... LORANE BY 300 PM EDT... BIRDSBORO BY 310 PM EDT... AMITY GARDENS BY 315 PM EDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TORRENTIAL DOWNPOURS WILL ALSO OCCUR WITH THIS STORM. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR THE SAME STORM. LAT...LON 4024 7600 4017 7588 4032 7565 4029 7595 $$ TFG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:30 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 29, 11:30 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1130 AM EDT TUE AUG 29 2006 .UPDATE /THIS AFTERNOON/... SEVERAL THINGS TO CONSIDER WITH THIS UPDATE. LOW PRESSURE CURRENTLY LOCATED ACROSS WESTERN PENNSYLVANIA APPEARS TO BE WEAKENING AND MAY REDEVELOP ACROSS NORTHERN MARYLAND INTO THE WARM SECTOR. CONTINUED FRONTOGENETIC FORCING ACROSS NORTHERN PENNSYLVANIA AND NORTHERN NEW JERSEY HAS ALLOWED FOR A STEADIER RAIN THERE. FARTHER TO THE SOUTH, DYNAMICS HAVE BEEN LACKING SO FAR WITH ONLY A COUPLE OF SHOWERS AROUND EARLIER. THE WRF-NMM IS DOING A PRETTY GOOD JOB IN HANDLING THE PRECIPITATION THROUGH 14Z, THEREFORE TRIED TO FOLLOW THAT SOLUTION THROUGH THE AFTERNOON. BASED ON RADAR TRENDS AND MODEL DATA, HAVE REWORKED THE POPS ACROSS THE BOARD. LOWERED THE POPS ACROSS THE CENTRAL AND SOUTHERN ZONES A LITTLE AND DELAYED THE START TIME OF THE LIKELY POPS. THE WRF-NMM DEVELOPS SOME CONVECTION ACROSS THE CENTRAL AND SOUTHERN ZONES AFTER 19Z AND THEN MOVES IT EASTWARD. SO, IT APPEARS EVERYONE WILL GET SOME RAIN, JUST THE TIMING APPEARS TO HAVE CHANGED AND AMOUNTS COULD BE A TAD LOWER. SO FAR, ONLY THE FAR NORTHWESTERN ZONES PICKED UP THE STEADIER RAIN WHILE THE OTHER AREAS IN THE FLOOD WATCH HAVE NOT SEEN MUCH AT ALL. HAVE TOYED AROUND WITH THE IDEA OF SHAVING BACK THE FLOOD WATCH COVERAGE, HOWEVER GIVEN HIGH PW VALUES AND THE POSSIBILITY OF SOME CONVECTION, LOCALLY HEAVY RAINFALL IS STILL A GOOD POSSIBILITY. GIVEN SOME AREAS RECENTLY RECEIVED TORRENTIAL RAINFALL, WE FELT IT WAS A GOOD IDEA ATTM TO KEEP THE FLOOD WATCH IN PLACE AS IS THROUGH 00Z. WE WILL RE-EVALUATE THIS IN THE AFTERNOON PACKAGE. ANOTHER ITEM IS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTHERN ZONES. THE WARM FRONT IS TRYING TO LIFT NORTHWARD AS THE SURFACE LOW MOVES EAST. VISIBLE SATELLITE IMAGERY SHOWING BREAKS IN THE OVERCAST OCCURRING ACROSS THE DELMARVA WITH EVEN A GOOD DEAL OF THINNING OF THE CLOUDS ACROSS SOUTH CENTRAL PENNSYLVANIA ON SOUTHARD. WITH THE FRONTAL BOUNDARY SLOWLY MOVING NORTHWARD THIS AFTERNOON, ENOUGH INSTABILITY SHOULD DEVELOP TO PROMOTE SOME CONVECTIVE DEVELOPMENT ACROSS THE SOUTHERN ZONES. THE LATEST SPC DAY 1 OUTLOOK HAS FROM ABOUT PHILADELPHIA ON SOUTHWARD IN A SLIGHT RISK. WE WILL CONTINUE TO MENTION THE POTENTIAL FOR GUSTY/DAMAGING WINDS FROM PHILADELPHIA ON SOUTH. ENOUGH SHEAR IS IN PLACE THAT STORMS COULD ROTATE, THEREFORE AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS THE SLIGHT RISK AREA. FARTHER TO THE NORTH, SOME ELEVATED STORMS ARE LOCATED IN CENTRAL PENNSYLVANIA AT PRESS TIME, THEREFORE ADDED IN AN ISOLATED THUNDERSTORM. REGARDING TEMPERATURES THIS AFTERNOON, A REAL TOUGH CALL AS MOST OF THE AREA IS UNDER AN EAST TO SOUTHEAST FLOW AT THE MOMENT. ONE MAJOR CHANGE WAS TO BUMP UP THE HIGH TEMPERATURES THIS AFTERNOON BY SEVERAL DEGREES ACROSS THE DELMARVA GIVEN MORE SUNSHINE THERE. LOWERED TEMPERATURES ACROSS THE FAR NORTHERN ZONES A LITTLE AS CLOUDS AND EASTERLY FLOW LINGERS AND IT APPEARS THESE AREAS WILL NOT GET INTO THE WARM SECTOR. THIS AFTERNOON COULD BE THE DAY FOR A TEMPERATURE BUST SOMEWHERE IN THE CWA. WE WILL MONITOR RADAR TRENDS AND KEEP AN EYE ON THE HEAVY RAIN POTENTIAL AND SEVERE WEATHER THREAT THROUGH THE AFTERNOON. THAT IS ALL FOR NOW. UPDATED PRODUCTS WILL BE OUT BY 11:45 AM. HAVE A GOOD AFTERNOON && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL 8 PM TUESDAY. NJ...FLOOD WATCH FOR NJZ001-007>010-012-015>019 UNTIL 8 PM TUESDAY. DE...FLOOD WATCH FOR DEZ001 UNTIL 8 PM TUESDAY. MD...FLOOD WATCH FOR MDZ008 UNTIL 8 PM TUESDAY. MARINE...NONE. && UPDATE...GORSE
Hazardous weather outlook, Aug 29, 5:49 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 549 AM EDT TUE AUG 29 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-301000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 549 AM EDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR CECIL COUNTY MARYLAND, NEW CASTLE COUNTY DELAWARE, EASTERN PENNSYLVANIA AND GOOD PART OF WESTERN NEW JERSEY. PLEASE SEE THE LATEST STATEMENT PHLFFAPHI FOR DETAILS. A THREAT OF SEVERE THUNDERSTORMS AND POSSIBLY A TORNADO EXISTS FOR PARTS OF MARYLAND, ALL OF DELAWARE AND EXTREME SOUTHERN NEW JERSEY. PLEASE SEE THE LATEST STATEMENT PHLSPSPHI FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AT THIS TIME THERE IS NO SIGNIFICANT WEATHER EXPECTED DURING THIS PERIOD, HOWEVER, THIS WILL DEPEND ON THE FUTURE TRACK OF ERNESTO. PLEASE SEE THE LATEST BULLETINS BEING ISSUED BY THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY AND EVENING. EBERWINE
In the hours before
Special weather statement, Aug 29, 8:48 AM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 848 AM EDT TUE AUG 29 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-292200- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY 848 AM EDT TUE AUG 29 2006 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... LOW PRESSURE WILL MOVE ALONG A FRONT EXTENDING WEST TO EAST ACROSS THE SOUTHERN PART OF OUR AREA TODAY WITH SHOWERS AND THUNDERSTORMS ON THE INCREASE FROM LATE MORNING ON. THE ATMOSPHERE SOUTH OF THE FRONT WILL BE HUMID AND BECOME VERY UNSTABLE AS THE SUN BREAKS THROUGH THE CLOUDS. THUNDERSTORMS THAT FORM WILL MOVE TO THE EAST AT 20 MPH AND MAY PULL STRONGER WINDS ALOFT DOWN TO THE GROUND. NOT ONLY ARE THESE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...HAIL...AND VERY HEAVY RAIN...BUT EVEN A TORNADO CANNOT BE RULED OUT. CECIL COUNTY MARYLAND...NEW CASTLE COUNTY DELAWARE AND SALEM COUNTY NEW JERSEY ARE ALSO UNDER A FLOOD WATCH THAT EXTENDS INTO EASTERN PENNSYLVANIA AND A GOOD PART OF NEW JERSEY. STAY TUNED FOR ADDITIONAL STATEMENTS AND FORECASTS ISSUED LATER TODAY. RPW
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:42 PM EDT | Flash Flood Warning | PHI | Berks | 3 hr |
| Aug 29, 2:53 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Montgomery | 52 min |
| Aug 29, 3:37 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 68 min |
| Aug 29, 3:39 PM EDT | Flash Flood Warning | PHI | Chester | 3 hr |
| Aug 29, 3:50 PM EDT | Flash Flood Warning | PHI | Montgomery | 3 hr |
| Aug 29, 4:15 PM EDT | Flash Flood Warning | PHI | Philadelphia | 3 hr |
| Aug 29, 5:43 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.